Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 2, 2014, 1:01 PM CDT for 17 counties in North Dakota; 14 counties in Minnesota. It took effect at Oct 2, 2014, 4:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 1:01 PM CDT (18:01 UTC)
- In effect from
- Oct 2, 2014, 4:00 PM CDT
- Expired
- Oct 3, 2014, 7:01 PM CDT
- In force
- 27 hr
- Issued by
- NWS Grand Forks, ND
All 31 counties
Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 13 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS73 KFGF 021802 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 101 PM CDT THU OCT 2 2014 NDZ006-007-014-015-040000- /O.NEW.KFGF.WI.Y.0011.141002T2100Z-141004T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE 101 PM CDT THU OCT 2 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT FRIDAY. * TIMING...LATE THIS AFTERNOON THROUGH FRIDAY. * WINDS...NORTHWEST WINDS FROM 30 TO 35 MPH GUSTING TO 50 MPH LATER THIS AFTERNOON THROUGH FRIDAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>003-027-029-030-040-NDZ008-016-024-026>030-038-039-049- 052>054-040000- /O.NEW.KFGF.WI.Y.0011.141003T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- PEMBINA-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CAVALIER...GRAFTON...NEW ROCKFORD... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...ADAMS 101 PM CDT THU OCT 2 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. * TIMING...THIS EVENING THROUGH FRIDAY. * WINDS...NORTHWEST 25 TO 35 MPH THIS EVENING AND OVERNIGHT...INCREASING TO 35 MPH WITH GUSTS TO 50 MPH FRIDAY. * OTHER IMPACTS...RAIN OVERNIGHT WILL CHANGE OVER TO SNOW IN THE NORTHERN RED RIVER VALLEY...WITH MINOR ACCUMULATIONS POSSIBLE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
5 follow-up statements
226 WWUS73 KFGF 021957 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CDT THU OCT 2 2014 MNZ004-005-007-008-013>016-022-023-028-031-040000- /O.EXB.KFGF.WI.Y.0011.141003T1200Z-141004T0000Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-EAST BECKER- EAST OTTER TAIL- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...WOLF LAKE...NEW YORK MILLS 257 PM CDT THU OCT 2 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY. * TIMING...THIS EVENING THROUGH FRIDAY. * WINDS...NORTHWEST 25 TO 35 MPH THIS EVENING AND OVERNIGHT... INCREASING TO 35 MPH WITH GUSTS TO 50 MPH FRIDAY. * OTHER IMPACTS...RAIN OVERNIGHT WILL CHANGE OVER TO SNOW IN PORTIONS OF THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA...WITH MINOR ACCUMULATIONS POSSIBLE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ006-007-014-015-040000- /O.CON.KFGF.WI.Y.0011.141002T2100Z-141004T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE 257 PM CDT THU OCT 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * TIMING...LATE THIS AFTERNOON THROUGH FRIDAY. * WINDS...NORTHWEST WINDS FROM 30 TO 35 MPH GUSTING TO 50 MPH LATER THIS AFTERNOON THROUGH FRIDAY. * IMPACTS...WAVES OF 4 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>003-027-029-030-040-NDZ008-016-024-026>030-038-039-049- 052>054-040000- /O.CON.KFGF.WI.Y.0011.141003T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- PEMBINA-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CAVALIER...GRAFTON...NEW ROCKFORD... LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...ADAMS 257 PM CDT THU OCT 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... * TIMING...THIS EVENING THROUGH FRIDAY. * WINDS...NORTHWEST 25 TO 35 MPH THIS EVENING AND OVERNIGHT... INCREASING TO 35 MPH WITH GUSTS TO 50 MPH FRIDAY. * OTHER IMPACTS...RAIN OVERNIGHT WILL CHANGE OVER TO SNOW IN THE NORTHERN RED RIVER VALLEY...WITH MINOR ACCUMULATIONS POSSIBLE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
396 WWUS73 KFGF 030912 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 412 AM CDT FRI OCT 3 2014 MNZ001>003-027-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-040000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...DETROIT LAKES...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 412 AM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * OTHER IMPACTS...RAIN...POSSIBLY MIXED WITH SNOW WILL MOVE EAST AND CONTINUE GENERALLY ALONG AND JUST EAST OF THE RED RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ004-005-007-008-013>016-022-023-028-031-040000- /O.CON.KFGF.WI.Y.0011.141003T1200Z-141004T0000Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-EAST BECKER- EAST OTTER TAIL- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...WOLF LAKE...NEW YORK MILLS 412 AM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * OTHER IMPACTS...RAIN AND SNOW WILL CONTINUE OVER PORTIONS OF THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA...WITH MINOR ACCUMULATIONS POSSIBLE DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 057
840 WWUS73 KFGF 031450 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 950 AM CDT FRI OCT 3 2014 MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-040000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 950 AM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * OTHER IMPACTS...RAIN...POSSIBLY MIXED WITH SNOW IN NORTHWEST MINNESOTA WITH MINOR ACCUMULATIONS POSSIBLE ON GRASSY SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
771 WWUS73 KFGF 032019 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 319 PM CDT FRI OCT 3 2014 NDZ006-007-014-015-024-026-028-038-049-052-054-041400- /O.NEW.KFGF.FZ.W.0004.141004T0600Z-141004T1400Z/ /O.CON.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 319 PM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SUBSIDE THIS EVENING. * OTHER IMPACTS...RAIN...POSSIBLY MIXED WITH SNOW IN NORTHWEST MINNESOTA WITH MINOR ACCUMULATIONS POSSIBLE ON GRASSY SURFACES. * TEMPERATURE...IN THE UPPER 20S TO AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-039-053-040000- /O.CON.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 319 PM CDT FRI OCT 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH THE DAY INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
113 WWUS73 KFGF 040001 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 701 PM CDT FRI OCT 3 2014 NDZ006-007-014-015-024-026-028-038-049-052-054-041400- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ /O.CON.KFGF.FZ.W.0004.141004T0600Z-141004T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 701 PM CDT FRI OCT 3 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. * IMPACTS...WINDS WILL CONTINUE TO DIMINISH SLOWLY THIS EVENING. CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-039-053-040115- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-141004T0000Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON 701 PM CDT FRI OCT 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH SLOWLY THIS EVENING. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 2, 12:54 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 2, 12:54 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1254 PM CDT THU OCT 2 2014
.UPDATE...
ISSUED AT 1255 PM CDT THU OCT 2 2014
WE WILL ISSUE A WIND ADVISORY FOR LATE THIS AFTERNOON IN THE FAR
NW...AND INTO THE VALLEY BY 00Z THIS EVENING. THE WIND ADVISORY
WILL RUN THROUGH 00Z SAT WITH STRONG WINDS GUSTING TO 50 MPH
FRIDAY.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 406 AM CDT THU OCT 2 2014
UPPER LEVEL TROUGH EXTENDS FROM THE DAKOTAS TO NM. SECONDARY TROUGH
OVER SASK. BROAD AREA OF HEIGHT FALLS ACROSS ENTIRE GREAT PLAINS
WITH A SECONDARY HEIGHT FALL OVER SASK. WATER VAPOR LOOP INDICATED
UPPER LEVEL TROUGH WAS OVER THE SASK/ALTA BORDER WITH AN UPPER LEVEL
JET NOSING INTO MT. UPPER LEVEL LOW FORECAST TO CLOSE OFF OVER THE
MN ARROWHEAD FRI WHILE UPPER LEVEL JET DIGS ON THE WEST SIDE OF
TROUGH. MODELS ARE A LITTLE FARTHER EAST TODAY THAN YESTERDAY RUNS.
700 HPA THETA-E BOUNDARY WAS OVER THE SOUTHEAST ZONES TODAY AND WILL
SHIFT EAST. LOW LEVEL MOISTURE WAS ANEMIC. WILL ADD LOW POPS IN THE
SOUTHEAST ZONES FOR TODAY. PRECIPITABLE WATER BETWEEN THREE QUARTERS
AND ONE INCH OVER EASTERN ZONES AND WILL SHIFT EAST TODAY. COLD
FRONT OVER SOUTHERN SASK WILL SWEEP ACROSS THE AREA THIS AFTERNOON
AND EVENING. GUSTY NORTHWEST WILL FOLLOW. 30 TO 40 MPH GUSTS CAN BE
EXPECTED.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 406 AM CDT THU OCT 2 2014
SUNDAY-WEDNESDAY...00Z MODELS INDICATE THAT NOT MUCH CHANGE WILL
OCCUR IN THE LARGE SCALE PATTERN THROUGH THE PERIOD. A WEST COAST
TROUGH AND EAST COAST RIDGE WILL PLACE THE REGION IN NORTHWEST FLOW
ALOFT...WITH A HUDSON BAY LOW POSSIBLY RETROGRADING AND LEADING TO
SHOWER CHANCES MONDAY/MONDAY NIGHT. TEMPERATURES WILL BEGIN BELOW
NORMAL...BUT REBOUND AS THE LARGE SCALE PATTERN DEAMPLIFIES SOME.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1255 PM CDT THU OCT 2 2014
VFR CONDITIONS THIS AFTN AND EARLY EVENING TO GIVE WAY TO FROPA AND
GUSTY WESTERLY WINDS TONIGHT. POTENTIAL FOR THUNDER THIS EVENING
WITH FROPA THOUGH UNCERTAINTY WITH COVERAGE PREVENTS INCLUSION IN
TAF ISSUANCE. CIGS DECREASE OVERNIGHT AS RAIN AND POSSIBLE SNOW
IMPACT THE GFK..TVF AND BJI TOMORROW MORNING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR
NDZ008-016-024-026>030-038-039-049-052>054.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT FRIDAY FOR
NDZ006-007-014-015.
MN...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR
MNZ001>003-027-029-030-040.
&&
UPDATE...DK
SHORT TERM...HOPPES
LONG TERM...HOPPES
AVIATION...DKHazardous weather outlook, Oct 2, 6:31 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 631 AM CDT THU OCT 2 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 631 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE DEVILS LAKE BASIN. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS MAY OCCUR AFTER FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY MAY BE NEEDED FOR MUCH OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY FROM LATE MORNING TO EARLY EVENING EXCEPT FOR THE WOODED AREAS IN NORTH CENTRAL MINNESOTA. ALSO A FREEZE WARNING MAY BE NEEDED FOR SATURDAY MORNING FOR THE WESTERN PART OF THE RED RIVER VALLEY OR ROUGHLY WEST OF A LINE FROM WALHALLA TO VALLEY CITY NORTH DAKOTA. HIGH PRESSURE WILL MOVE INTO THE DAKOTAS ON SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Wind Advisories in North Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.